Florida, 2004

Damaging Wind in Florida, June 6, 2004

June 6, 2004 · NWS JAX · 1 event in 1 county or zone

Trees and powerlines down

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Trees and powerlines down

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 6, 2:10 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 6, 2:10 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EDT SUN JUN 6 2004

.SHORT TERM...WEAK SHORTWAVE ALOFT AND GOOD INSTABILITY WITH LI
NEAR -6/-7 HELPED ALLOW EARLY START TO DEEP CONVECTION WITH MOVEMENT
TO THE EAST AT 10 MPH. CELLS INTERACTED WITH OUTFLOW BOUNDARIES AND E
COAST SEA BREEZE WHERE MOST INTENSE CELLS HAVE FORMED. ISOL SEVERE
WIND GUSTS HAVE BEEN REPORTED WITH THESE STORMS WITH MOSTLY SMALL
HAIL. ANOTHER SHORTWAVE TO AFFECT THE AREA OVERNIGHT BUT WITH LOSS OF
HEATING WILL ONLY GO WITH SLIGHT POPS AFTER MIDNIGHT. SHORTWAVE WILL
WORK ACROSS THE AREA ON MON WITH AMPLE MOISTURE AVAILABLE. HAVE TRIED
TO REFINE HIGHEST POPS (60%) TO WEIGH MORE TOWARD INLAND COUNTIES AS
SEA BREEZE MERGER MAY OCCUR WITH LIGHTER WINDS THROUGH 700 MB AS THEY
BECOME MORE SSW. FAIRLY SIMILAR POP REGIME EXPECTED FOR TUE AND WED
AS MEAN LOW LEVEL FLOW BECOMES S AND SE. NEAR CLIMO TEMPS EXPECTED
WITH SLIGHTLY COOLER TEMPS NEAR THE COAST.

&&

.LONG TERM...THU-SUN. 5H RIDGE ANTICIPATED FOR THU-FRI OVER FORECAST
AREA WITH DEEP LAYER TROUGHING REMAINS IN THE WRN CONUS. SHORTWAVE
ENERGY LOOKS LITTLE MORE ACTIVE FOR SAT AND SUN AS 5H RIDGE AXIS
MOVES OFF THE E COAST OF CONUS ALLOWING SOMEWHAT HIGHER MOISTURE
RETURNING INTO THE AREA. SFC RIDGE AXIS WILL DROP FROM NRN FL INTO
CENTRAL OR SRN FL DURING THE WEEKEND. THINK GFS IS TOO AGGRESSIVE
WITH MOISTURE INCREASING THOUGH WITH PWATS AOB 2 INCHES. WILL MORE
OR LESS CONTINUE TO CHANCE POPS FOR THE AFTN AND EVENING TIME FRAME.
LIKE TODAY...THE SW FLOW OFF THE GOMEX MAY ALLOW AN EARLY START TO
SHALLOW CONVECTION IN THE SW ZONES IN THE MORNINGS FROM THU-SUN.
TEMPS SHOULD BE FAIRLY CLOSE TO CLIMO.

&&
.MARINE...NO HEADLINES. NOCTURNAL SURGES EACH NIGHT WITH 15 KT OR
LESS. SLY FLOW EXPECTED MOST OF THE PERIOD.

.PRELIMINARY POINT TEMPS/POPS...
AMG 69 90 69 89 / 10 60 30 50
SSI 73 85 73 83 / 20 30 30 40
JAX 70 88 70 87 / 20 50 30 40
SGJ 72 85 72 83 / 20 40 30 40
GNV 68 90 69 89 / 20 60 40 50
OCF 69 90 69 89 / 30 50 40 50
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

PUBLIC...SHASHY
MARINE/FIRE WX...ENYEDI
Hazardous weather outlook, Jun 6, 10:20 AM EST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1120 AM EDT SUN JUN 6 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071003-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1120 AM EDT SUN JUN 6 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON...

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA
MAINLY OVER THE NORTHEAST FLORIDA COUNTIES WHERE THE SEABREEZE FRONTS
AND DEEPER MOISTURE WILL EXIST. VERY HEAVY DOWNPOURS...STRONG WIND
GUSTS...AND FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS.
STORMS WILL MOVE EAST AROUND 15 MPH.

IF OUTDOORS THIS AFTERNOON...PLEASE SEEK SUBSTANTIAL SHELTER IF
STORMS MOVE INTO YOUR AREA. REMEMBER...LIGHTNING CAN STRIKE SEVERAL
MILES AWAY FROM THE PARENT THUNDERSTORM AND GUSTY WINDS CAN PRECEDE
ANY THUNDERSTORM AS IT MOVES INTO THE AREA. MARINERS...
THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATER SAFETY FROM
BOTH GUSTY WINDS AND LIGHTNING.  YOUR BEST COURSE OF ACTION
DURING THUNDERSTORMS IS TO SEEK SAFE HARBOR...BUT IF YOU ARE
CAUGHT ON THE OPEN WATER...STAY BELOW DECK...IF POSSIBLE...AND
AWAY FROM UNGROUNDED METAL OBJECTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR
YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ/ARS

In the hours before

Special weather statement, Jun 6, 1:18 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
218 PM EDT SUN JUN 6 2004

FLZ021-022-035-061900-
COLUMBIA FL-GILCHRIST FL-SUWANNEE FL-
218 PM EDT SUN JUN 6 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...
COLUMBIA AND GILCHRIST COUNTIES FOR STRONG THUNDERSTORM WINDS AND
HAIL VALID UNTIL 300 PM EDT...

AT 218 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF HILDRETH...OR ABOUT
8 MILES SOUTHWEST OF ICHETUCKNEE SPRINGS STATE...MOVING EAST AT 20
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
HILDRETH...BELL...ICHETUCKNEE SPRINGS STATE AND FORT WHITE THROUGH
300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Local storm report, Jun 6, 1:37 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
237 PM EDT SUN JUN 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TSTM WND DMG     ST. MARYS               30.71N 81.54W
06/06/2004                   CAMDEN             GA   EMERGENCY MNGR

            TREE LIMBS DOWN. A 30 FOOT TOP OF TREE FELL ONTO
            BUILDING.

&&

ARS
Special weather statement, Jun 6, 2:31 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
331 PM EDT SUN JUN 6 2004

FLZ040-062015-
MARION FL-
331 PM EDT SUN JUN 6 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT...

AT 331 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF
SUMMERFIELD...OR ABOUT 8 MILES NORTHWEST OF WILDWOOD...STATIONARY.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WEIRSDALE...SUMMERFIELD...SILVER SPRINGS SHORES...OCKLAWAHA...LAKE
WEIR AND BELLEVIEW THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Local storm report, Jun 6, 3:08 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
408 PM EDT SUN JUN 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     PALM COAST              29.57N 81.21W
06/06/2004  60 MPH           FLAGLER            FL   EMERGENCY MNGR

            60 MPH WIND GUSTS ESTMD

0253 PM     TSTM WND GST     PALM COAST              29.57N 81.21W
06/06/2004  60 MPH           FLAGLER            FL   EMERGENCY MNGR

            60 MPH WIND GUSTS ESTMD

0242 PM     HAIL             PALM COAST              29.57N 81.21W
06/06/2004  0.25 INCH        FLAGLER            FL   EMERGENCY MNGR

0220 PM     FUNNEL CLOUD     10 SW ST. AUGUSTINE     29.79N 81.43W
06/06/2004                   ST. JOHNS          FL   PUBLIC

            REPORTED NEAR VERMONT HEIGHTS

0200 PM     FUNNEL CLOUD     ST. AUGUSTINE           29.89N 81.31W
06/06/2004                   ST. JOHNS          FL   PUBLIC

            REPORTED THROUGH POLICE

0225 PM     HAIL             3 S BELLEVIEW           29.02N 82.05W
06/06/2004  0.50 INCH        MARION             FL   TRAINED SPOTTER

&&

CAMP
Special weather statement, Jun 6, 3:13 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
413 PM EDT SUN JUN 6 2004

FLZ020-021-062100-
HAMILTON FL-SUWANNEE FL-
413 PM EDT SUN JUN 6 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN SUWANNEE
AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 500 PM EDT...

AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF
SUWANNEE SPRINGS...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LIVE OAK...SUWANNEE
SPRINGS AND JASPER THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 6, 3:22 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 PM EDT SUN JUN 6 2004

FLZ021-062100-
SUWANNEE FL-
422 PM EDT SUN JUN 6 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN SUWANNEE
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 5 PM EDT...

AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTHEAST OF DOWLING
PARK...OR ABOUT 12 MILES NORTH OF MAYO...MOVING EAST AT 15 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOWLING
PARK...NEWBURN AND LIVE OAK THROUGH 5 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS

The radar

The Tampa radar (KTBW), 155 km away, was scanning. The volume nearest the first event began at 20:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
June 6, 3:25 PM EST
Where
Marion County, Belleview
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
29.067, -82.050

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397248.